Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Picked up bad rash from a plant. Prescribed tapering of Prednisone script. This dried areas. Further?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
Hello. I picked up a nasty rash from a plant that I can in contact with in Jamaica about 2 weeks ago. Once back home in US, I went to DR 10 days ago and was prescribed a seven day tapering off Prednisone script. This dried up the areas that were affected with poison rash. I have been off of the Presnisone for 5 days now, and 2 days ago I noticed that I had 3 small itchy blisters on top side of my hand, and then this am, I noticed a fine raised itchy rash on BOTH top inner thighs in same locations. What might this be and should I go back to DR?
Posted Sun, 24 Jun 2012 in Skin Rash
Answered by Dr. Ashwini Kolur 3 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Prednisone can cause rash but it is very uncommon. I think it might be due to insect bite or due to some allergy.

This appears to be urticaria, itchy and red bumps that come and go rapidly over 1 to 2 days on various parts of the body.

It may be caused by food, insect bites, medications, or makeup. Other types are caused by physical irritation, such as sunlight, cold, or rubbing of the skin.

The best treatment for hives is to discover what's causing the rash and avoid that trigger in the future.

Over-the-counter medications like anti-itch creams like Itch-X, Sarna Sensitive, or diphenhydramine (Benadryl) can be used. Antihistamines like diphenhydramine, chlorpheniramine or loratadine and cetirizine are also available. moisturizing lotions.

If these measures do not help, or if the rash persists or becomes more widespread, I advice you to consult dermatologist.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor